Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 10, 2018, 10:14 PM CDT for Edwards County, Wabash County, Illinois; Gibson County, Pike County, Indiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 10:14 PM CDT (03:14 UTC)
- Expired
- Jun 11, 2018, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, IL, Wabash County, IL, Gibson County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 18 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 10:46 PM CDT | FLASH FLOOD | Allendale, IL | FLASH FLOODING OCCURRING ALONG A SMALL PORTION OF ROUTE 1 NEAR TOWN. |
| Jun 10, 10:46 PM CDT | FLASH FLOOD | Mount Carmel, IL | MINOR FLASH FLOODING OCCURRING ON A FEW STREETS IN TOWN. |
| Jun 10, 11:29 PM CDT | HEAVY RAIN 6.12 | Mount Carmel, IL | SIX HOUR RAINFALL ACCUMULATION. |
| Jun 10, 11:38 PM CDT | HEAVY RAIN 2.62 | Oakland City, IN | SIX HOUR RAINFALL ACCUMULATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
430
WGUS53 KPAH 110314
FFWPAH
ILC047-185-INC051-125-110600-
/O.NEW.KPAH.FF.W.0017.180611T0314Z-180611T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1014 PM CDT SUN JUN 10 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Wabash County in southeastern Illinois...
Edwards County in southeastern Illinois...
Gibson County in southwestern Indiana...
Pike County in southwestern Indiana...
* Until 100 AM CDT.
* At 1012 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area over already saturated ground.
In excess of 3 to 4 inches of rain has already fallen across the
warned area, particularly northern portions of Edwards, Wabash,
and Gibson counties. Radar shows the heaviest rain has fallen in a
band from West Salem to Lancaster and Allendale Illinois, to
Hazleton Indiana.
* Some locations that will experience flooding include...
Princeton, Mount Carmel, Fort Branch, Oakland City, Petersburg,
Albion, Grayville, Lancaster, Haubstadt, Owensville, West Salem,
Winslow, Patoka, Allendale, Francisco, Somerville, Bellmont, Bone
Gap and Keensburg.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. This will be enough to initiate or renew flooding, or
prolong existing flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3851 8765 3847 8775 3842 8774 3845 8760
3854 8743 3851 8729 3855 8720 3851 8707
3823 8708 3825 8732 3820 8732 3820 8746
3817 8747 3817 8769 3820 8769 3820 8780
3823 8780 3826 8815 3857 8813 3857 8765
$$
RJP1 follow-up statement
010
WGUS73 KPAH 110425
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1125 PM CDT SUN JUN 10 2018
ILC047-INC125-110431-
/O.CAN.KPAH.FF.W.0017.000000T0000Z-180611T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards IL-Pike IN-
1125 PM CDT SUN JUN 10 2018
...THE FLASH FLOOD WARNING FOR EDWARDS AND PIKE COUNTIES IS
CANCELLED...
Flooding is no longer expected to pose a threat as the heaviest rain
has come to an end and law enforcement reports no significant
flooding issues in either Edwards or Pike counties. Thus, the
warning has been cancelled.
LAT...LON 3851 8765 3846 8776 3842 8774 3852 8747
3838 8741 3838 8732 3820 8732 3817 8769
3820 8769 3820 8780 3823 8780 3825 8798
3831 8795 3837 8798 3853 8794 3856 8796
3857 8795 3857 8765
$$
ILC185-INC051-110600-
/O.CON.KPAH.FF.W.0017.000000T0000Z-180611T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wabash IL-Gibson IN-
1125 PM CDT SUN JUN 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WABASH AND GIBSON COUNTIES...
At 1125 PM CDT, Doppler radar indicated the heaviest rain was coming
to an end over much of the warned area. While recent coordination
with law enforcement revealed continued flooding in some areas of
Wabash and Gibson counties, an end to the rain should allow flood
waters to slowly recede through early morning.
Some locations that may experience flooding include...
Princeton, Mount Carmel, Fort Branch, Oakland City, Lancaster,
Haubstadt, Owensville, Patoka, Allendale, Francisco, Somerville,
Bellmont, Hazleton, Keensburg and Mackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3851 8765 3846 8776 3842 8774 3852 8747
3838 8741 3838 8732 3820 8732 3817 8769
3820 8769 3820 8780 3823 8780 3825 8798
3831 8795 3837 8798 3853 8794 3856 8796
3857 8795 3857 8765
$$
RJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:29 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 10, 8:29 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Paducah KY 829 PM CDT Sun Jun 10 2018 .UPDATE... Issued at 829 PM CDT Sun Jun 10 2018 Lots of convective fun this evening. The area of convection over southwest Indiana is weakening and should dissipate in the next hour or two. The severe threat is over, but an isolated storm could still produce wind gusts up to 40 mph. Heavy rainfall has resulted in some flash flooding in Wabash and Gibson counties. That situation should slowly improve through the evening. The greatest concern for the remainder of the night is the evolution of a line of thunderstorms currently running east to west across central Illinois a couple of rows of counties to the north of our area. It is beginning to show signs of pushing southward. An outflow boundary continues to work westward across southern Illinois with the only new convective development in the form of scattered showers and storms along and north of I-64. Would expect that convection will weaken significantly, if not die off, as it pushes east of the outflow boundary. This would be good news for those counties that have already experienced flash flooding. Moist low-level inflow is from the west southwest and may pick up a bit tonight. This should continue to support development along the outflow boundary, at least in our far north, but that development will immediately move eastward into the rain-cooled air. Our biggest concern would be if the boundary stalls out somewhere, but that does not seem likely since the new development will only keep it pushing westward. It is now almost to I-57 (KMVN), so it doesn't have far to go to clear our northern tier of counties. We will continue to monitor for heavy rainfall and flash flood potential, but for now we have no plans to issue a Flash Flood Watch. UPDATE Issued at 618 PM CDT Sun Jun 10 2018 Updated aviation section for 00z TAF package issuance. && .SHORT TERM...(Tonight through Monday night) Issued at 246 PM CDT Sun Jun 10 2018 Most of the area is dry and quite hot and humid. Boundary was from near KFWC to KEHR, with strong to severe convection up across central IL moving southeast. Convection continues across the KY Pennyrile area as well. Airmass very unstable. However ML CIN just now eroded. Best storm chances will be across north and east sections (EVV Tristate, southern IL), with little if any chance west into southeast MO through the evening hours. Storms could once again produce severe downbursts and marginally severe hail. Very heavy rainfall in a short amount of time is likely with stronger storms. Evolution is still somewhat uncertain. The trend is our friend, based on Sat and Radar, as CAM's continue to be borderline useless, depending on which one you pick from the last 24 hours. Convection should taper off overnight. Lull Monday as well, though small chances exist SEMO and the KEVV Tri-state. Marginal day two is awful big. But any storms that do form could produce strong wind gusts and marginally severe hail. Small chances continue EVV Tristate Monday night. .LONG TERM...(Tuesday through Sunday) Issued at 246 PM CDT Sun Jun 10 2018 Models continue to have a front that will shift back and forth across the region through the extended forecast. GFS and ECMWF show the front north of the PAH forecast area at 12z Tuesday, then along the Ohio River into northern Arkansas by 18z Wednesday. Models indicate the front will eventually shift just north of our area by Friday, but then drop back southwest for the weekend. This basically keeps us in an unstable weather pattern, with on and off shower and thunderstorm chances. The best chances will be the daytime hours into the early evening, but kept overnight low chances going in areas close to where the front is expected to be located. It will remain hot and humid through the period. Predominantly south winds will continue to pump warm moist air into the middle Mississippi and lower Ohio valleys. Though the front may dip far enough south to shift our winds to the north in our northern half of counties at times, the air mass north of the front will only be a degree or two cooler and less humid. Highs will generally be around 90 degrees, with lows of 69 to 73 degrees. Dew points will remain around 70 degrees to the lower 70s, which will push afternoon heat indices to around 100 degrees in some locations. && .AVIATION... Issued at 618 PM CDT Sun Jun 10 2018 Thunderstorms staying north of KEVV/KOWB will produce SCT-BKN mid level clouds into the overnight hours. Expect much of the mid level clouds to move east by daybreak, with SCT040 cumulus development after 15z. At KCGI/KPAH, VFR conditions expected through the TAF period, with FEW040 cumulus possible after 15z. Winds at all sites will be from the southwest at 4 to 7 kts overnight, becoming 5 to 10 kts after 13z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS AVIATION...RST
Hazardous weather outlook, Jun 10, 7:21 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 721 PM CDT Sun Jun 10 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 721 PM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight An area of thunderstorms over southwest Indiana and southeast Illinois will slowly weaken this evening. As it does, heavy rainfall will continue for another hour or two. Flash flooding has already been reported and the continued heavy rainfall in the area could lead to more flooding issues. Flash Flood Warnings are already in effect for most the region. Another area of thunderstorms could eventually spread southward over this region late this evening into the overnight hours. The additional heavy rainfall would quickly produce more flooding concerns, if and when it arrives. At this time, confidence in this second area reaching our region is not great. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms each day. A few strong storms with hail and gusty winds are possible, especially on Monday and Tuesday. Locally heavy rain and lightning will be the main concerns with any storms. The heat index will peak near 100 degrees Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotters over southwest Indiana and southeast Illinois should report any flash flooding they observe this evening.
In the hours before
Local storm report, Jun 10, 7:46 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/10/2018 M1.20 INCH VANDERBURGH IN ASOS
35 MINUTE RAINFALL ACCUMULATION.
&&
SMITTYSpecial weather statement, Jun 10, 7:52 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
752 PM CDT SUN JUN 10 2018
INZ086-087-KYZ018-110115-
Warrick IN-Vanderburgh IN-Henderson KY-
752 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARRICK...EAST
CENTRAL VANDERBURGH AND NORTHEASTERN HENDERSON COUNTIES UNTIL 815 PM
CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newburgh, and another strong thunderstorm over the southeast side of
Evansville, both moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Evansville, Newburgh, Melody Hill and Hebbardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Indiana.
LAT...LON 3793 8727 3788 8727 3790 8730 3789 8731
3782 8732 3781 8730 3780 8731 3778 8730
3778 8727 3775 8730 3774 8733 3774 8737
3794 8762 3807 8749 3796 8723
TIME...MOT...LOC 0051Z 311DEG 21KT 3791 8739
RJPLocal storm report, Jun 10, 8:04 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
804 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/10/2018 M1.00 INCH VANDERBURGH IN TRAINED SPOTTER
20 MINUTE RAINFALL ACCUMULATION IN THE ANGEL MOUNDS AREA.
&&
SMITTYSpecial weather statement, Jun 10, 8:13 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Paducah KY
813 PM CDT SUN JUN 10 2018
INZ088-KYZ019-110200-
Spencer IN-Daviess KY-
813 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SPENCER AND DAVIESS COUNTIES
UNTIL 900 PM CDT...
At 811 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Folsomville to near Stanley. Movement was
east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Owensboro, Rockport, Grandview, Stanley, Eureka, Knottsville,
Chrisney and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3801 8680 3793 8698 3790 8699 3790 8691
3784 8691 3784 8687 3772 8694 3768 8718
3775 8731 3778 8727 3782 8732 3789 8731
3788 8727 3793 8727 3802 8715 3806 8715
3805 8709 3812 8707 3810 8677 3800 8677
TIME...MOT...LOC 0111Z 271DEG 16KT 3811 8712 3786 8727
RJPSpecial weather statement, Jun 10, 8:46 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Paducah KY 846 PM CDT SUN JUN 10 2018 ILZ075-110215- Jefferson IL- 846 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON COUNTY UNTIL 915 PM CDT... At 845 PM CDT, Doppler radar was tracking a strong thunderstorm near Woodlawn, or 9 miles northwest of Mount Vernon In Jefferson County, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mount Vernon, Woodlawn and Dix. LAT...LON 3828 8885 3833 8914 3847 8912 3848 8880 TIME...MOT...LOC 0145Z 278DEG 16KT 3840 8904 RJP
Local storm report, Jun 10, 8:54 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HEAVY RAIN MOUNT CARMEL 38.42N 87.77W
06/10/2018 M3.44 INCH WABASH IL MESONET
SIX HOUR RAINFALL ACCUMULATION.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:46 PM CDT | Special Weather Statement | PAH | Jefferson | 29 min |
| Jun 10, 9:33 PM CDT | Areal Flood Advisory | PAH | Edwards | 117 min |
| Jun 11, 11:34 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 7 days |
| Jun 11, 5:39 PM CDT | Special Weather Statement | PAH | Edwards | 36 min |
| Jun 11, 6:13 PM CDT | Special Weather Statement | PAH | Edwards | 32 min |
| Jun 11, 6:16 PM CDT | Areal Flood Advisory | PAH | Edwards, Wayne | 3 hr |
| Jun 10, 8:13 PM CDT | Special Weather Statement | PAH | Spencer | 47 min |
| Jun 10, 11:04 PM CDT | Areal Flood Advisory | PAH | Spencer, Vanderburgh, Warrick | 116 min |
| Jun 11, 4:33 PM CDT | Special Weather Statement | PAH | Spencer | 27 min |
Nearby
Flash Flood Warnings in Illinois, 2018Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.